I’m a new user here. I’m a 28yo guy from Italy whose life is ruined after taking finasteride.
I started to take it in the summer of 2014 because I noticed some minor hair loss on my temples. After 6 months, in January, I had to stop because it was giving me dementia like symptoms and I barely could talk anymore or understand the meaning of a simple word.
I’ve never suffered from mental problems before taking finasteride, if anything my brain worked very well. I have a master degree in finance, taken with a very high GPA, from one of the most prestigious university in Europe.
I went from learning advanced stochastic calculus concepts with relative ease to not being able to form a simple sentence in my native language, forget the meaning of simple words, not remembering what I read just a minute earlier, forget words mid sentence, complete inability to focus or concentrate in anything even for just a minute, stuttering, much slower processing of what other people told me. Basically it was like I had dementia. Indeed I got very scared and stopped finasteride cold turkey. The symptoms started around one week after I began taking propecia but initially they were mild and got worse with each passing day. Initially I couldn’t pinpoint the origin of the symptoms to Finasteride, only much later I stumbled upon an article that matched my problems to finasteride.
My symptoms stayed the same or even got worse for the first month after stopping Finasteride and I got very worried I actually had real dementia or a very bad brain injury. Of course since I couldn’t even talk or understand what other people told me (at my worst it would take me a couple of minutes to process the meaning of a simple sentence someone told me), I couldn’t get any job despite having graduated to one of the top university.
With time, the symptoms got somewhat better…for sure better than when I was at my worst. But I still had a very noticeable brain fog in the sense I’d still forget words mid sentence or couldn’t focus much.
I also started to lose hair again and get even more depressed because of that so last year in January I went to a dermatologist and he said I could take topical finasteride and he assured me that the topical version had no side effects at all.
So I started to take it (2,5%) and initially my symptoms stayed pretty much the same…the absorption of finasteride is probably lower. But now after one year and a half I can definitely say my brain fog got way worse to the point I’m almost as bad as when I used the oral version. Can’t focus on anything, sometimes I read a word and don’t understand the meaning of it, I feel very fatigued and I forget lots of words mid sentence so it’s tough to talk in a fluent way.
I’m devastated again. Of course I threw the last bottle of topical finasteride in the trash. I’m now 5 days after stopping topical finasteride and my symptoms are the same or even a bit worse.
This poison has ruined my life. I have no job, no brain, no money. I’m also very depressed. I started to look online of ways to improve my symptoms and I found a substance called 5a-DHP. I just ordered it and it should be here in 20 days.
If it doesn’t work I really don’t know what I’d do. I’m very depressed